MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DRILL BIT; DRILL BIT, 3.2X35MM, BAYONET

ENCORE MEDICAL L.P. DRILL BIT; DRILL BIT, 3.2X35MM, BAYONET
Model Number 803-15-008
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reason for this compliant was to report snapped drill bits when the surgeon was drilling into the cup for screws.This event occurred during surgery near the patient.There was another suitable device available, the incident did not cause a delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.The device was disposed of at hospital and not made available to djo surgical for examination.The drill bit was lost/discarded, therefore the reported problem could not be confirmed.The reported condition could possibly be a result of heavy use or misuse and care must be taken to avoid compromising their performance.Refer to the instrument ifu.The lot number was not reported; therefore, this instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determined with confidence.Complaint database review showed no previous complaints and there were no indications that this instrument has a design or material deficiency.The root cause of the complaint was the event attributable to damage incurred through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.
 
Event or Problem Description
Instrument failure - during surgery both drill bits snapped when the surgeon was drilling into the cup for screws.

Brand Name
DRILL BIT
Common Device Name
DRILL BIT, 3.2X35MM, BAYONET
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9764226
Report Number1644408-2020-00162
Device Sequence Number3268138
Product Code HTW
UDI-Device Identifier00190446289265
UDI-Public(01)00190446289265
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803-15-008
Device Catalogue Number803-15-008
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR